Mothering Forum banner

1 - 1 of 1 Posts

·
Registered
Joined
·
5,261 Posts
Discussion Starter · #1 ·
(I posted this in TTC but thought I might toss it in here too since so many of you are so knowledgeable about this kind of stuff)<br><br>
So, originally I thought it'd seem silly to quit taking vitex after O'ing, especially because of it's benefits on progesterone production. However, not having studies (or inconclusive studies, anyway) to show it's effect on pregnancy make me leary. But regardless, knowing that vitex can take months to really start having an effect (although I think I'm one of the lucky ones who it helped right away), it would seem like only taking it for the first half of your cycle wouldn't ever get you very far.<br><br>
But that's not what made me question. It was actually a friend of mine who's struggling with getting pregnant and one of the reasons are her high prolactin levels (she's not nursing, fwiw). Anyway, since high prolactin levels can contribute to difficulty conceiving, it makes me wonder if those of us on low/moderate doses of vitex should stop or significantly increase our dosage after ovulation. I read <a href="http://www.diagnose-me.com/treat/T165243.html" target="_blank">this article</a> that says "At low dose (120mg per day) of chasteberry, prolactin production is stimulated, while at higher dose (240-480mg per day) prolactin production is decreased."<br><br>
So...wouldn't that mean that for us nursing mom's, it's going to REALLY increase our prolactin levels? (which would also account for those of us who notice an increase in supply on vitex...I'd assume most of us are on a lower dosage) And couldn't that actually be harmful to our TTC efforts?<br><br>
I'm really curious to get feedback because I just O'd and although this month is probably a bust, I thought it might be something I need to consider. So I'm not sure whether I should continue the vitex or not.
 
1 - 1 of 1 Posts
Top